Thunderstorm Wind, De Soto
- When
- August 20, 3:18 PM CST
- Where
- De Soto County, 3.65 mi SSW of Carmel
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.030, -93.640
Tree downed on Davidson Road.
A cluster of thunderstorms developed across Northern Louisiana during the afternoon on August 20th. As these thunderstorms and associated outflow boundaries moved south, they encountered increasing instability with temperatures in the upper 90s and dewpoints in the mid 70s, yielding 2500 J/kg MLCAPE.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A cluster of thunderstorms developed across Northern Louisiana during the afternoon on August 20th. As these thunderstorms and associated outflow boundaries moved south, they encountered increasing instability with temperatures in the upper 90s and dewpoints in the mid 70s, yielding 2500 J/kg MLCAPE. Despite the rather favorable thermodynamic environment, shear was quite weak. This weak shear resulted in very unorganized storms with strong outflows. Stronger cores supported the threat for microbursts, particularly where boundary collisions occurred. As a result, several thunderstorms became severe and produced damaging wind gusts along with an isolated occurrence of flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 20, 12:30 PM CST, 2 hours 48 minutes earlier. Its key messages:
Area Forecast Discussion
National Weather Service Shreveport LA
130 PM CDT Wed Aug 20 2025
...New AVIATION...
.KEY MESSAGES...
Issued at 1159 AM CDT Wed Aug 20 2025
- Showers and thunderstorms will continue across the ArkLaTex
today, continuing through the end of the week for our southern
zones.
- Rain and cloud cover will provide some limited relief from the
heat, before conditions warm up into the weekend.
- Another system early next week will bring more showers and
storms and another dent in the heat for our northern zones.
&&
.DISCUSSION...
Issued at 1159 AM CDT Wed Aug 20 2025
As a frontal boundary nudges its way southward across the ArkLaTex,
clusters of convection continue to impact portions of east Texas,
with additional convection moving into south Arkansas and northeast
Louisiana. These forcing-driven clusters are expected to be joined
by diurnally-driven pop-up convection into this afternoon. The
entire region is outlooked in a Marginal Risk for excessive rainfall
leading to flash flooding, and a Marginal Risk for severe
thunderstorms is in place for the southern half of the ArkLaTex.
While the forcing boundary remains present across the southern zones
of the ArkLaTex, convection will be slow to drop off entirely, even
with the loss of daytime heating after sunset. Storms should
decrease in intensity into the overnight hours, but look to continue
through the night, particularly for the southern third or so of the
region. This pattern will continue into the day tomorrow, reflected
in rainfall chances being highest across the southern zones,
decreasing to the north. The speed at which the stalled boundary
departs is still hazy, but storms look to diminish overnight
Thursday into Friday before one last push Friday afternoon, likely
aided by durnally-driven convection.
With the departure of the boundary by the end of the work week, the
weekend ahead looks to be quieter by comparison. This will, however,
be accompanied by temperatures warming back into the upper 90s
and lower 100s under abundant sunshine. The hint of relief will be
in the form a drier airmass in the wake of the frontal passage,
which should keep humidity in check, not necessitating the
issuance of heat products. A developing system riding south on
northwest flow aloft looks to swing another front into the
ArkLaTex early next week, kicking up more storms and maybe making
another dent in the heat towards the end of this extended forecast
period.
/26/
&&
.AVIATION...
(18Z TAFS)
Issued at 125 PM CDT Wed Aug 20 2025
For the 20/18z TAF period...VFR conditions across the region at
this hour. However, a broken line of storms have develop near the
US HWY 84 corridor of East TX. This line will eventually make it
to near the KLFK site this afternoon. Elsewhere, models continue
to suggest more convection will develop across the region this
afternoon, so decided to add VCTS/TSRA at the remaining sites
through the early evening hours. VFR conditions should return
overnight, although an isolated storm or two can't be ruled out.
Additional convection is expected to develop near daybreak along
a slow advancing cool front. /20/
&&
.SPOTTER INFORMATION STATEMENT...
Issued at 600 AM CDT Wed Aug 20 2025
Spotter activation is not expected through tonight.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 99 76 94 74 / 50 40 30 10
MLU 98 74 93 71 / 50 40 40 10
DEQ 96 71 93 69 / 40 20 10 0
TXK 98 74 95 71 / 40 30 20 0
ELD 96 71 93 68 / 50 30 20 0
TYR 96 74 92 72 / 50 30 30 10
GGG 98 73 93 71 / 50 30 40 10
LFK 98 74 91 73 / 50 40 60 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT this evening for ARZ050-051-059>061-
070>073.
LA...Heat Advisory until 7 PM CDT this evening for LAZ001>006-010>014-
017>022.
OK...Heat Advisory until 7 PM CDT this evening for OKZ077.
TX...Heat Advisory until 7 PM CDT this evening for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
DISCUSSION...26
AVIATION...20Special Weather Statement
National Weather Service Shreveport LA
259 PM CDT Wed Aug 20 2025
TXZ165-202030-
Angelina TX-
259 PM CDT Wed Aug 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ANGELINA COUNTY
UNTIL 330 PM CDT...
At 259 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hudson, or near Lufkin, moving south at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Lufkin, Diboll, Hudson, Burke and Homer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3134 9493 3141 9473 3120 9454 3111 9472
3111 9475 3113 9480 3113 9482 3114 9482
3115 9486 3116 9485 3119 9485 3121 9487
3122 9486 3123 9486 3126 9490 3129 9488
3130 9490 3133 9490 3134 9491
TIME...MOT...LOC 1959Z 339DEG 9KT 3133 9481
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
24Special Weather Statement
National Weather Service Shreveport LA
318 PM CDT Wed Aug 20 2025
LAZ010-011-202045-
De Soto LA-Red River LA-
318 PM CDT Wed Aug 20 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN DE SOTO
AND CENTRAL RED RIVER PARISHES UNTIL 345 PM CDT...
At 318 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from 12 miles northeast of Mansfield to 6
miles southwest of Mansfield, moving southeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Mansfield, Coushatta, South Mansfield, Edgefield, Carmel, Evelyn,
Pelican, Grand Bayou, Rambin and Armistead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Torrential rainfall is also occurring with these storms and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3203 9379 3210 9366 3217 9359 3206 9330
3193 9342 3188 9347 3185 9370 3185 9373
TIME...MOT...LOC 2018Z 315DEG 8KT 3212 9353 3202 9359 3198 9378
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
24Special Weather Statement
National Weather Service Shreveport LA
335 PM CDT Wed Aug 20 2025
LAZ001-002-011-012-202100-
Bossier LA-Bienville LA-Caddo LA-Red River LA-
335 PM CDT Wed Aug 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CADDO...
SOUTHEASTERN BOSSIER...NORTH CENTRAL RED RIVER AND WEST CENTRAL
BIENVILLE PARISHES UNTIL 4 PM CDT...
At 335 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Ringgold, or 17 miles southeast of Bossier City,
moving southwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Mc Dade, Ninock, Elm Grove, Caspiana, Lake Bistineau South, Koran
and Curtis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3235 9360 3246 9349 3243 9344 3241 9344
3241 9340 3237 9333 3218 9343 3231 9364
TIME...MOT...LOC 2035Z 35DEG 9KT 3236 9344
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
24Special Weather Statement
National Weather Service Shreveport LA
347 PM CDT Wed Aug 20 2025
LAZ010-017-202130-
De Soto LA-Sabine LA-
347 PM CDT Wed Aug 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DE SOTO AND
NORTHWESTERN SABINE PARISHES UNTIL 430 PM CDT...
At 347 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Mansfield, moving south at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Mansfield, Converse, Oak Grove, Pleasant Hill, Noble, Pelican and
Belmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3185 9374 3209 9369 3203 9351 3165 9349
3171 9376
TIME...MOT...LOC 2047Z 6DEG 14KT 3191 9360
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
24Special Weather Statement
National Weather Service Shreveport LA
349 PM CDT Wed Aug 20 2025
TXZ165-202115-
Angelina TX-
349 PM CDT Wed Aug 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL ANGELINA COUNTY
UNTIL 415 PM CDT...
At 349 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Huntington, or 15 miles southeast of Diboll, moving
southeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Dolan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3109 9464 3116 9454 3105 9438 3103 9446
3103 9449 3104 9449 3104 9451 3106 9453
3105 9454 3106 9455 3105 9455 3107 9457
3107 9460
TIME...MOT...LOC 2048Z 311DEG 9KT 3110 9456
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
24Special Weather Statement
National Weather Service Shreveport LA
350 PM CDT Wed Aug 20 2025
ARZ050-059-202115-
Sevier AR-Little River AR-
350 PM CDT Wed Aug 20 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LITTLE RIVER AND
SOUTHEASTERN SEVIER COUNTIES UNTIL 415 PM CDT...
At 350 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ben Lomond, or 12 miles north of Ashdown, moving south at 10 mph.
HAZARD...Wind gusts up to 40 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Ashdown, Wilton, Ben Lomond, Richmond, Oak Grove, Browntown, Pine
Prairie and Millwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3388 9426 3391 9406 3388 9405 3387 9402
3385 9402 3384 9400 3375 9396 3374 9395
3374 9397 3371 9396 3373 9396 3373 9395
3371 9395 3370 9397 3369 9396 3367 9397
3359 9409 3361 9423
TIME...MOT...LOC 2050Z 349DEG 9KT 3385 9414
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
24The Shreveport radar (KSHV), 50 km away, was scanning. The volume nearest the first event began at 21:20 UTC.
6 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Tree downed on Davidson Road.
Tree downed on Fairview Point Road.
Power lines downed in Dixie Inn.
Multiple trees downed in Doyline.
Tree downed on Wafer Road.
Tree downed onto a house.
Law enforcement observed water over the roadway resulting from heavy rainfall on Highway 495 in Cloutierville, but the water ran off rapidly.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2025Every state in 2025This day in weather historyWarnings in Louisiana, August 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1290564, 1290574, 1290565, 1290566, 1290567, 1290568, 1290577.